# SDR CA000427036

- Difficulty date: April 18, 2000
- Submitted: July 5, 2000
- Operation: General aviation
- Engine: Pwa PW123D
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Pinion Gear
- Part number: 311657901
- Condition: Spalled
- Location: 2nd Stg Pinion
- Part time: 33,700 hours, 46,960 cycles
- Component: Rgb, Pwa
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) GEAR TEETH ON THE BULL GEAR AND BOTH SECOND STAGE PINIONS WERE SPALLED AND MISSING MATERIAL. THE WEAR PATTERNS OF THE GEARS SHOWED HEAVY WEAR ON THE FRONT HALVES AND THE SPALLED SECTIONS WERE ALL IN THE FRONT HALF OF THE GEAR TEETH.   NO ALIGNMENT ERRORS WERE FOUND NOR LUBRICATION OR RESIDUAL MAGNETISM SEEMED TO BE AT FAULT.  THE NR 11 BEARINGS WERE FOUND TO HAVE MISMATCHED SERIAL NUMBERS.  SEVEN RGB''S TO DATE WITH SIMILAR PROBLEMS HAVE BEEN REPORTED BY THE SUBMITTOR AND THE OPI IS AWARE AND REVIEWING THE SERVICE DIFICULTIES EXPERIENCED.
